Book Volume 445 1990

On the Shape of Mathematical Arguments

Authors:

ISBN: 978-3-540-52849-4 (Print) 978-3-540-47166-0 (Online)

Table of contents (20 chapters)

  1. Front Matter

    Pages -

  2. No Access

    Chapter

    Pages 0-6

    Introduction

  3. No Access

    Chapter

    Pages 8-16

    A termination argument

  4. No Access

    Chapter

    Pages 17-20

    A problem on bichrome 6-graphs

  5. No Access

    Chapter

    Pages 21-24

    Proving the existence of the Euler line

  6. No Access

    Chapter

    Pages 25-28

    In adherence to symmetry

  7. No Access

    Chapter

    Pages 29-33

    On a proof by Arbib, Kfoury, and Moll

  8. No Access

    Chapter

    Pages 34-40

    Not about open and closed sets

  9. No Access

    Chapter

    Pages 41-44

    A monotonicity argument

  10. No Access

    Chapter

    Pages 45-46

    On the inverse of a function

  11. No Access

    Chapter

    Pages 47-56

    A calculational proof of Helly's theorem on convex figures

  12. No Access

    Chapter

    Pages 57-63

    The formal derivation of a proof of the invariance theorem

  13. No Access

    Chapter

    Pages 64-68

    Proving theorems with Euclid's algorithm

  14. No Access

    Chapter

    Pages 69-79

    On the deisng of an in-situ permutation algorithm

  15. No Access

    Chapter

    Pages 80-87

    Shiloach's algorithm

  16. No Access

    Chapter

    Pages 88-120

    Clarity of exposition

  17. No Access

    Chapter

    Pages 122-135

    On naming

  18. No Access

    Chapter

    Pages 136-165

    On the ue of formalism

  19. No Access

    Chapter

    Pages 166-170

    Epilogue

  20. No Access

    Chapter

    Pages 171-173

    Proof rules for guarded-command programs

  21. No Access

    Chapter

    Pages 174-176

    Notational conventions

  22. Back Matter

    Pages -